Skip to main content
×
×
Home

PFA(S)[S]: More Mutually Consistent Topological Consequences of PFA and V = L

  • Franklin D. Tall (a1)
Abstract

Extending the work of Larson and Todorcevic, we show that there is a model of set theory in which normal spaces are collectionwise Hausdorff if they are either first countable or locally compact, and yet there are no first countable L-spaces or compact S-spaces. The model is one of the form PFA(S)[S], where S is a coherent Souslin tree.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      PFA(S)[S]: More Mutually Consistent Topological Consequences of PFA and V = L
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      PFA(S)[S]: More Mutually Consistent Topological Consequences of PFA and V = L
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      PFA(S)[S]: More Mutually Consistent Topological Consequences of PFA and V = L
      Available formats
      ×
Copyright
References
Hide All
[1] Arhangel’skii, A. V., Bicompacta that satisfy the Suslin condition hereditarily. Tightness and free sequences. (Russian) Dokl. Akad. Nauk SSSR 199(1971), 12271230.
[2] Arhangel’skii, A. V., The property of paracompactness in the class of perfectly normal locally bicompact spaces. (Russian) Dokl. Akad. Nauk SSSR 203(1972), 12311234.
[3] Baumgartner, J. E., Taylor, A. D., and S.Wagon, Structural properties of ideals. Dissertationes Math. 197(1982), 195.
[4] Devlin, K. J., The Yorkshireman's guide to proper forcing. In: Surveys in set theory, London Math. Soc. Lecture Note Ser., 87, Cambridge University Press, Cambridge, 1983, pp. 60115.
[5] Dow, A., On the consistency of the Moore-Mrowka solution. Proceedings of the Symposium on General Topology and Applications (Oxford, 1989). Topology Appl. 44(1992), no. 1–3, 125141. http://dx.doi.org/10.1016/0166-8641(92)90085-E
[6] Farah, I., OCA and towers in P(N)/Fin. Comment. Math. Univ. Carolin. 37(1996), no. 4, 861866.
[7] Fleissner, W. G., Normal Moore spaces in the constructible universe. Proc. Amer. Math. Soc. 46(1974), 294298. http://dx.doi.org/10.1090/S0002-9939-1974-0362240-4
[8] Gruenhage, G. and Koszmider, P., The Arkhangel’skiı-Tall problem under Martin's axiom. Fund. Math. 149(1996), no. 3, 275285.
[9] Jech, T., Set theory. The third millenium edition, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2003.
[10] Kunen, K. and Tall, F. D., Between Martin's axiom and Souslin's hypothesis. Fund. Math. 102(1979), no. 3, 173181.
[11] König, B., Local coherence. Ann. Pure Appl. Logic 124(2003), no. 1–3, 107139. http://dx.doi.org/10.1016/S0168-0072(03)00053-8
[12] Larson, P., An Smax variation for one Souslin tree. J. Symbolic Logic 64(1999), no. 1, 8198. http://dx.doi.org/10.2307/2586753
[13] Larson, P. and Tall, F. D., Locally compact perfectly normal spaces may all be paracompact. Fund. Math. 210(2010), no. 3, 285300. http://dx.doi.org/10.4064/fm210-3-4
[14] Larson, P. and Tall, F. D., On the hereditary paracompactness of locally compact hereditarily normal spaces. Canad. Math. Bull., to appear.
[15] Larson, P. and Todorcevic, S., Katětov's problem. Trans. Amer. Math. Soc. 354(2002), no. 5, 17831791. http://dx.doi.org/10.1090/S0002-9947-01-02936-1
[16] Laver, R., Making the supercompactness of indestructible under C-directed closed forcing. Israel J. Math. 29(1978), no. 4, 385388. http://dx.doi.org/10.1007/BF02761175
[17] Miyamoto, T., !1-Souslin trees under countable support iterations. Fund. Math. 142(1993), no. 3, 257261.
[18] Tall, F. D., Normality versus collectionwise normality. In: Handbook of set-theoretic topology, North-Holland, Amsterdam, 1984, pp. 685732.
[19] Tall, F. D., PFA(S)[S] and locally compact normal spaces. Topology Appl., to appear.
[20] Tall, F. D., Problems arising from Z. T. Balogh's “Locally nice spaces under Martin's axiom” [Comment. Math. Univ. Carolin. 24(1983), no. 1, 63–87]. Topology Appl. 151(2005), no. 1–3, 215–225. http://dx.doi.org/10.1016/j.topol.2004.07.014
[21] Tall, F. D., Covering and separation properties in the Easton model. Topology Appl. 28(1988), no. 2, 155163. http://dx.doi.org/10.1016/0166-8641(88)90007-7
[22] Tall, F. D., Set-theoretic consistency results and topological theorems concerning the normal Moore space conjecture and related problems. Dissertationes Math. (Rozprawy Mat.) 148(1977), 153.
[23] Tall, F. D., PFA(S)[S] and the Arhangel’skiı-Tall problem. Topology Proc. 40(2012), 99108.
[24] Taylor, A. D., Diamond principles, ideals and the normal Moore space problem. Canad. J. Math. 33(1981), no. 2, 282296. http://dx.doi.org/10.4153/CJM-1981-023-4
[25] Todorcevic, S., Directed sets and cofinal types. Trans. Amer. Math. Soc. 290(1985), no. 2, 711723. http://dx.doi.org/10.2307/2000309
[26] Watson, W. S., Sixty questions on regular not paracompact spaces. Proceedings of the 11th Winter School on Abstract Analysis (Železná Ruda, 1983). Rend. Circ. Mat. Palermo (2) 1984, Suppl. 3, 369373.
[27] Watson, W. S., Locally compact normal spaces in the constructible universe. Canad. J. Math. 34(1982), no. 5, 10911096. http://dx.doi.org/10.4153/CJM-1982-078-8
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Journal of Mathematics
  • ISSN: 0008-414X
  • EISSN: 1496-4279
  • URL: /core/journals/canadian-journal-of-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed